Alert archive / Montana / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 166, NWS Glasgow, MT
NWS Glasgow, MT issued this severe thunderstorm warning at Aug 11, 2000, 5:02 PM MDT for McCone County, Montana. It was in force for 58 min. 2 reports came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Aug 11, 2000, 5:02 PM MDT (23:02 UTC)
- Expired
- Aug 11, 2000, 6:00 PM MDT
- In force
- 58 min
- Issued by
- NWS Glasgow, MT
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County McCone County, MT
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 11, 5:35 PM MDT | Hail 1 | Terry, MT | |
| Aug 11, 6:05 PM MDT | Thunderstorm Wind 52 E | Terry, MT |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 11, 2:00 PM MDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Glasgow Intl Airport, MT (KGGW), launched 12:00Z, 11.0 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 437 J/kg
- Mixed-layer CIN
- -387 J/kg
- Mixed-layer LCL
- 2183 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 50 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KGGW 112304 SVRGGW MTC055-120000- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GLASGOW MT 502 PM MDT FRI AUG 11 2000 THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN MCCONE COUNTY IN NORTHEAST MONTANA * UNTIL 600 PM MDT * AT 459 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER COHAGEN ...MOVING EAST AT 50 MPH. THE STORM WILL REACH MCCONE COUNTY BY 530 PM MDT. * THE SEVERE THUNDERSTORM WILL REMAIN OVER... RURAL SOUTHERN MCCONE COUNTY THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WINDS AND LARGE HAIL. LAT...LON 4734 10618 4718 10615 4719 10543 4737 10542 .END 81
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Glasgow, MT wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 11, 2:22 PM MDT, 2 hours 40 minutes earlier.
Area forecast discussion, Aug 11, 2:22 PM MDT, 2 hours 40 minutes before
NORTHEAST MONTANA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GLASGOW MT 222 PM MDT FRI AUG 11 2000 SEVERE THUNDERSTORM WATCH FOR THE WESTERN PART OF CWA UNTIL 02Z. FOR RIGHT NOW HAVE MOSTLY CLEAR SKIES AHEAD OF THE COLD FRONT JUST NOW PASSING THROUGH GREAT FALLS. SOME THUNDERSTORMS HAVE OCCURRED WEST OF THE GLASGOW CWA AND ARE STARTING TO MOVE INTO THE WESTERN SIDE OF THE AREA. VORTMAX STEERING THE STORMS WILL MOVE NE INTO CANADA FROM OUR WESTERN ZONES. MEANWHILE MODELS SHOWED THESE FEATURES WELL TODAY AND LOOKS DRY FOR THE WEEKEND. TEMPERATURES ARE SLOWLY RETURNING TO MORE NORMAL LEVELS AFTER THE RECORDS YESTERDAY. MCNULTY EXTENDED...EXTENDED PROGS IN GOOD AGREEMENT. A COLD FRONT EXITS THE REGION ON MONDAY AS HIGH PRESSURE BUILDS INTO WESTERN MONTANA. ON TUESDAY...A SURFACE LOW SPINS UP OVER CENTRAL MONTANA AHEAD OF A SHORTWAVE TROUGH TRACKING ACROSS EXTREME SOUTHERN SASKATCHEWAN. TEMPERATURES WILL BE WARMER AS A WARM FRONT LIFTS THROUGH THE AREA. WILL BREAK OFF TUESDAY NIGHT TO MENTION A CHANCE OF THUNDERSTORMS INTO WEDNESDAY AS THE SHORTWAVE TROUGH AND COLD FRONT MOVE THROUGH THE AREA. WATERHOUSE KGGW BBBBT 060/086 054/0H87 055/084 056/088 059/084 813100/99123 KGDV BBBBT 060/089 055/084 055/083 055/088 058/084 813100/99123
The office that day
Everything else NWS Glasgow, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 11, 2:27 PM MDT | Severe Thunderstorm Warning | GGW | Phillips | 63 min |
| Aug 11, 3:21 PM MDT | Severe Thunderstorm Warning | GGW | Petroleum | 54 min |
| Aug 11, 3:27 PM MDT | Severe Thunderstorm Warning | GGW | Phillips, Valley | 63 min |
| Aug 11, 3:56 PM MDT | Severe Thunderstorm Warning | GGW | Garfield | 64 min |
| Aug 11, 4:16 PM MDT | Severe Thunderstorm Warning | GGW | Daniels | 59 min |
| Aug 11, 4:35 PM MDT | Tornado Warning | GGW | Daniels | 55 min |
| Aug 11, 4:57 PM MDT | Severe Thunderstorm Warning | GGW | Garfield | 63 min |
| Aug 11, 5:07 PM MDT | Severe Thunderstorm Warning | GGW | Prairie | 53 min |
| Aug 11, 5:16 PM MDT | Severe Thunderstorm Warning | GGW | Sheridan | 59 min |
| Aug 11, 5:59 PM MDT | Severe Thunderstorm Warning | GGW | Prairie | 61 min |
Nearby
Severe Thunderstorm Warnings in Montana, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.